MAUDE Adverse Event Report: DISCUS DENTAL, LLC PHILIPS ZOOM; ZOOM CHAIRSIDE WHITENING KIT AND GEL

DISCUS DENTAL, LLC PHILIPS ZOOM; ZOOM CHAIRSIDE WHITENING KIT AND GEL
Model Number 881055601540
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Reaction (2414); Sensitivity of Teeth (2427)
Date of Event 06/23/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Discus dental received a complaint on (b)(6) 2017, in which patient initially experienced pain during zoom in-office teeth whitening procedure.Ten minutes later, hives appeared on patient's face, back and arms.Steroids were prescribed by the medical doctor.The patient was feeling better 2 days after the event and was healed one week after the incident.Investigation: the kit and gel were used up during the procedure and were not returned.Reviewed complaints history, no other similar incident was reported from the same lot numbers.Reviewed the device/batch history records of gel, sku: (b)(4), lot: 17030021, zoom whitening kit, sku: (b)(4), lot: 17040011, udi: (b)(4), and zoom whitespeed lamp, sku: (b)(4), sn: (b)(4).No out of specification or discrepancy was found.The retain sample of the whitening gel, sku: (b)(4), lot: 17030021, was tested on 07/20/2017, and results were within specifications.Reviewed direction for use of the kit.The dfu describes candidate qualification, warnings, ingredients, treat for tooth sensitivity, and other precautions.A potential cause for hives breakout would be an allergic reaction to one of the product ingredients.In addition, as described in dfu, pre-existing tooth sensitivity may have contributed to the pain and sensitivity experienced during the procedure.Based on the investigation results and available information, discus dental concludes there was no product failure or malfunction.The whitening kit and gel were used up.
 
Event or Problem Description
Discuss dental received a complaint on (b)(6) 2017, in which patient initially experienced pain during zoom in-office teeth whitening procedure.Ten minutes later, hives appeared on patient's face, back and arms.Steroids were prescribed by the medical doctor.The patient was feeling better 2 days after the event, and was healed one week after the incident.

Brand Name
PHILIPS ZOOM
Common Device Name
ZOOM CHAIRSIDE WHITENING KIT AND GEL
Manufacturer (Section D)
DISCUS DENTAL, LLC
1700 a south baker ave
ontario CA 91761
MDR Report Key6734079
Report Number1000582314-2017-00007
Device Sequence Number724984
Product Code EEG
UDI-Device Identifier00075020034991
UDI-Public(01)00075020034991(10)17040011(17)181205
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Dental Assistant
Type of Report Initial
Report Date (Section B) 07/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/05/2018
Device Model Number881055601540
Device Lot Number17040011
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/23/2017
Initial Report FDA Received Date07/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;